Alert archive / Tennessee / Flash Flood Warnings in 2014
Flash Flood Warning 33, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Jun 5, 2014, 4:36 AM CDT for 4 counties in Tennessee. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 5, 2014, 4:36 AM CDT (09:36 UTC)
- Expired
- Jun 5, 2014, 7:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Benton County, TN, Carroll County, TN, Decatur County, TN, Henderson County, TN
The radar
The Ft Campbell radar (KHPX), 139 km from the middle of the area, began a volume at 09:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 5, 7:00 AM CDT | FLASH FLOOD | Holladay, TN | PINEVIEW RD WASHED COMPLETELY OUT... KELLY RD BRIDGE WAS COVERED WITH 2 FEET OF WATER... CULVERT WASHED OUT ON ROWLAND RD... SEVERAL OTHER LOCATIONS THROUGHOUT THE COUNTY REPORTING FLOODING |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 144 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 9.6 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1296 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1296 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.6
The text
As transmitted, in the capitals the NWS used until 2016.
916
WGUS54 KMEG 050936
FFWMEG
TNC005-017-039-077-051230-
/O.NEW.KMEG.FF.W.0033.140605T0936Z-140605T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
436 AM CDT THU JUN 5 2014
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHWESTERN BENTON COUNTY IN TENNESSEE...
DECATUR COUNTY IN TENNESSEE...
SOUTHERN CARROLL COUNTY IN NORTHWEST TENNESSEE...
NORTHERN HENDERSON COUNTY IN SOUTHWEST TENNESSEE...
* UNTIL 730 AM CDT
* AT 436 AM CDT...DOPPLER RADAR ESTIMATES 1 TO 3 INCHES OF RAINFALL
HAS OCCURRED OVER THE PAST 2 HOURS. SHOWERS AND THUNDERSTORMS WILL
PRODUCE AN ADDITIONAL 1 TO 3 INCHES OF RAIN OVER THE NEXT 3 HOURS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
LEXINGTON...NATCHEZ TRACE STATE FOREST AND NATCHEZ TRACE STATE
PARK.
THIS WARNING ALSO INCLUDES AREAS NEAR PIN OAK LAKE.
THIS WARNING INCLUDES THE FOLLOWING LOW WATER CROSSINGS IN DECATUR
COUNTY BEAR CREEK AT OLD LEXINGTON ROAD...BLUNT ROAD AT RUSHING
CREEK...BUCKNER BRANCH AT BIBLE HILL ROAD...BUCKNER BRANCH AT
NORTHWOOD STREET...CONCORD ROAD NEAR OLD 69...EAGLE CREEK AT GOSSETT
ROAD...ELIZABETH STREET...FAIRGROUND ROAD...HOG CREEK AT HAYNES ROAD
AND HARTLEY CEMETERY ROAD...LARGO ROAD...LASTER BRANCH AT CONCORD
ROAD...MILLS BRANCH AT HOG CREEK ROAD...ROCKY BRANCH AT BIBLE HILL
ROAD...RUSHING CREEK AT LARGO ROAD...SULFUR FORK AT BIBLE HILL ROAD
AND W O BAKER ROAD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3577 8797 3573 8802 3566 8801 3561 8803
3553 8797 3549 8797 3547 8800 3546 8803
3573 8854 3598 8869 3585 8796
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 5, 12:10 AM CDT, 4 hours 26 minutes earlier.
Area forecast discussion, Jun 5, 12:10 AM CDT, 4 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 1210 AM CDT THU JUN 5 2014 .UPDATE... UPDATED FOR THE 06Z AVIATION DISCUSSION. && .PREV DISCUSSION... /ISSUED 730 PM CDT WED JUN 4 2014/ UPDATE...UPDATED FOR TOR WATCH 223 DISCUSSION... CONDITIONS ARE MARGINALLY FAVORABLE FOR TORNADOES ACROSS PORTIONS OF NORTH TENNESSEE...THE MISSOURI BOOTHEEL AND NORTHEAST ARKANSAS. ONGOING SEVERE THUNDERSTORMS CONFIRMED TO HAVE PRODUCES TORNADOES TO OUR NORTH WILL SLOWLY MOVE SOUTH INTO THE MIDSOUTH OVER THE NEXT SEVERAL HOURS. AFTER SUNSET...CHANCES WILL SLOWLY DIMINISH FOR SEVERE THUNDERSTORMS AND TORNADOES...BUT STORMS MAY CONTINUE FOR QUITE A WHILE. && .PREV DISCUSSION... /ISSUED 335 PM CDT WED JUN 4 2014/ MIDAFTERNOON REGIONAL RADAR SHOWED AN EAST/WEST LINEAR CLUSTER OF THUNDERSTORMS JUST SOUTH OF ST LOUIS...MOVING EAST. NEARER TO THE MIDSOUTH... A SMALLER CONVECTIVE CLUSTER FORMED OVER THE OZARK PLATEAU OF SOUTHERN MO EARLIER THIS AFTERNOON. THESE STORMS DISSIPATED AS THE MOVED EAST/SOUTHEAST TOWARD NORTHEAST ARKANSAS. MIDAFTERNOON CUMULUS FIELD WAS RATHER FLAT ACROSS THE MIDSOUTH... OVERSPREAD BY A 12C 700MB THERMAL RIDGE AND SCATTERED HIGH CIRRUS. GFS PROJECTS HEIGHT FALLS SUFFICIENT TO BREAK DOWN THE MIDLEVEL THERMAL RIDGE TONIGHT...ALLOWING ELEVATED STORMS TO PERSIST INTO NORTHERN PORTIONS OF THE MIDSOUTH AS THEY DEVELOP SOUTHEAST ALONG THE 850/500MB THICKNESS GRADIENT. CONCURRENTLY...ANOTHER MCS WILL LIKELY TAKE SHAPE OVER THE CENTRAL HIGH PLAINS LATE TONIGHT...WITH THE RESULTANT MCV/REMNANT CONVECTION REDEVELOPING OVER NORTHEAST AR DURING THE HEAT OF THE DAY. RAIN CHANCES CONTINUE THROUGH THE WEEKEND...AS THE MIDSOUTH REMAIN UNDER THE PERIPHERY OF THE UPPER RIDGE CENTERED OVER TEXAS. MODEL DETAILS BECOME DIFFICULT TO RELY ON AFTER ABOUT DAY 2...DUE THE DIFFICULTY IN MODELING CONVECTIVE COLD POOLS THAT FORM EFFECTIVE MESOSCALE FRONTS. THAT SAID...BEST RAIN CHANCES THROUGH THE WEEKEND WILL LIKELY EXTEND FROM NORTHEAST AR...NORTHWEST TN...INTO THE TN RIVER VALLEY. MOS GUIDANCE MAX TEMPS WERE UNDERCUT...PARTICULARLY NORTH AND NORTHEAST OF THE MEMPHIS METRO...WHERE CLOUD COVER AND CONVECTIVE OUTFLOW WILL LIKELY BE MOST PROMINENT. PWB && .AVIATION... 06Z TAF SET CONVECTION WILL MOVE SOUTHWARD TOWARDS KJBR AND KMKL OVER THE NEXT COUPLE OF HOURS. WILL CONTINUE WITH TEMPO GROUP FOR LOWER CIGS/VSBYS ASSOCIATED WITH TSRAS. BY 10-11Z...EXPECT LINGERING SHRAS AND POSSIBLY MVFR CIGS TO CONTINUE AT KJBR AND KMKL THROUGH 14Z. THEREAFTER...LOW CONFIDENCE WITH REST OF FORECAST AS LATEST HRRR SHOWS A DYING MCS APPROACHING FROM THE WEST AFTER 15Z. IF MCS WOULD MOVE IN THEN SHRAS COULD KEEP CIGS AND/OR VSBYS MVFR INTO EARLY AFTERNOON. FOR NOW WILL CONTINUE WITH THE THOUGHT OF SCT TSRAS FROM DAYTIME HEATING DEVELOPING BETWEEN 17-20Z. CONVECTION WOULD DIMINISH AFTER 1Z. LIGHT S WINDS EXPECTED OVER NEXT COUPLE OF HOURS. THEREAFTER...LOW CONFIDENCE ON DIRECTION AS CONVECTION WILL PLAY HAVOC WITH DIRECTION/SPEED. KRM && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Jun 4, 7:39 PM CDT, 8 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 739 PM CDT WED JUN 4 2014 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-060245- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 739 PM CDT WED JUN 4 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS NORTH OF A LINE FROM PARAGOULD ARKANSAS TO PARSONS TENNESSEE TONIGHT. THE PRIMARY THREATS WILL BE DAMAGING WINDS AND LARGE HAIL...WITH A SECONDARY THREAT OF AN ISOLATED TORNADO. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE ENTIRE MID-SOUTH FOR THURSDAY AND FRIDAY. THE PRIMARY THREATS WILL BE DAMAGING WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED WEDNESDAY NIGHT.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 10:41 PM CDT | Severe Thunderstorm Warning | MEG | Henry | 49 min |
| Jun 4, 11:19 PM CDT | Severe Thunderstorm Warning | MEG | Henry, Obion, Weakley | 41 min |
| Jun 4, 11:48 PM CDT | Severe Thunderstorm Warning | MEG | Benton, Henry | 27 min |
| Jun 4, 11:55 PM CDT | Severe Thunderstorm Warning | MEG | Carroll, Henry, Obion, Weakley | 50 min |
| Jun 5, 12:47 AM CDT | Severe Thunderstorm Warning | MEG | Carroll, Henry, Weakley | 43 min |
| Jun 5, 1:26 AM CDT | Severe Thunderstorm Warning | MEG | Weakley | 49 min |
| Jun 5, 1:43 AM CDT | Flash Flood Warning | MEG | Benton, Carroll, Henry, Weakley | 6 hr |
| Jun 5, 7:48 AM CDT | Areal Flood Warning | MEG | Benton, Carroll, Decatur, Henry | 6 hr |
| Jun 5, 8:24 AM CDT | Severe Thunderstorm Warning | MEG | Carroll, Gibson, Weakley | 51 min |
| Jun 5, 8:44 AM CDT | Flash Flood Watch | MEG | Benton, Carroll, Chester, Crockett, Decatur, Dyer and 15 more | 39 hr |
| Jun 5, 9:06 AM CDT | Flash Flood Warning | MEG | Carroll, Decatur, Gibson, Henderson, Madison | 3 hr |
| Jun 5, 11:37 AM CDT | Special Weather Statement | MEG | Madison | 23 min |
| Jun 5, 12:38 PM CDT | Flash Flood Warning | MEG | Carroll, Crockett, Decatur, Dyer, Gibson, Haywood and 6 more | 3 hr |
| Jun 5, 1:15 PM CDT | Special Weather Statement | MEG | Haywood, Madison | 30 min |
| Jun 5, 1:20 PM CDT | Severe Thunderstorm Warning | MEG | Fayette, Haywood, Lauderdale, Shelby, Tipton | 40 min |
| Jun 5, 1:44 PM CDT | Areal Flood Warning | MEG | Benton, Carroll, Decatur, Henry | 6 hr |
| Jun 5, 2:02 PM CDT | Severe Thunderstorm Warning | MEG | Chester, Fayette, Hardeman, Haywood, Lauderdale, Madison and 2 more | 28 min |
| Jun 5, 2:05 PM CDT | Severe Thunderstorm Warning | MEG | Crockett, Dyer, Gibson, Haywood, Lake, Lauderdale and 2 more | 40 min |
| Jun 5, 2:11 PM CDT | Flash Flood Warning | MEG | Chester, Decatur, Fayette, Hardeman, Hardin, Haywood and 3 more | 4 hr |
| Jun 5, 2:17 PM CDT | Severe Thunderstorm Warning | MEG | Chester, Fayette, Hardeman, Haywood, McNairy, Madison | 43 min |
| Jun 5, 2:36 PM CDT | Severe Thunderstorm Warning | MEG | Carroll, Chester, Crockett, Dyer, Gibson, Henderson and 4 more | 24 min |
| Jun 5, 2:45 PM CDT | Severe Thunderstorm Warning | MEG | Chester, Decatur, Hardin, Henderson, McNairy | 45 min |
| Jun 5, 2:58 PM CDT | Severe Thunderstorm Warning | MEG | Benton, Carroll, Chester, Decatur, Dyer, Gibson and 5 more | 47 min |
| Jun 5, 3:00 PM CDT | Severe Thunderstorm Warning | MEG | Chester, Hardeman, Hardin, McNairy, Madison | 45 min |
| Jun 5, 3:28 PM CDT | Severe Thunderstorm Warning | MEG | Chester, Decatur, Hardin, Henderson | 32 min |
| Jun 5, 3:29 PM CDT | Flash Flood Warning | MEG | Carroll, Crockett, Decatur, Dyer, Gibson, Haywood and 6 more | 4 hr |
| Jun 5, 3:50 PM CDT | Special Weather Statement | MEG | Benton, Decatur | 10 min |
Nearby
Flash Flood Warnings in Tennessee, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.